Alabama, 2005

Tornado in Alabama, November 28, 2005

November 28, 2005 · NWS BMX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$34,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 28, 2:45 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 28, 2:45 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST MON NOV 28 2005

.SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA
WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE
SOUTHEAST SECTIONS EARLY ON TUESDAY.  WILL FORECAST SHOWERS AND
THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE
FRONT AND THEN TAPER POPS WESTWARD.  WILL NEED TO MENTION SOME
SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST.  SMALL POPS
ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL
OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE
40S NORTH AND 50S SOUTH.  MUCH COOLER ON TUESDAY WITH READINGS IN THE
50S NORTH AND 60S SOUTH.

WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS
WEAK HIGH PRESSURE REMAINS IN PLACE.  RE-ENFORCING SURGE OF COOLER
AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE
NORTH.  HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH.
OVERNIGHT LOWS MAINLY IN THE 30S.

.LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT
WILL PREVAIL ACROSS THE AREA.  WILL GO WITH SLIGHT CHANCE POPS FOR
NOW.  STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS
PERIOD.  HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH
SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY.  OVERNIGHT
LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA-
WIDE SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  56  28  56 /  70  10  10   0
ANNISTON    49  58  33  56 /  70  10  10   0
BIRMINGHAM  46  57  33  57 /  60  10  10   0
TUSCALOOSA  46  59  31  59 /  30  10  10   0
CALERA      47  57  33  58 /  60  10  10   0
AUBURN      51  59  37  60 /  70  20  10   0
MONTGOMERY  49  61  32  60 /  70  10  10   0
TROY        53  62  32  61 /  70  20  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50
Hazardous weather outlook, Nov 28, 5:18 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CST MON NOV 28 2005

ALZ011>015-017>050-291230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
518 PM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING
WIND ARE POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA ALONG AND SOUTHEAST
OF A LINE FROM SELMA...CLANTON...TALLADEGA...ANNISTON...TO HEFLIN.
THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS WESTERN ALABAMA
NORTHWEST OF THIS SAME LINE.  THE SEVERE WEATHER THREAT WILL END
IMMEDIATELY BEHIND THE FRONT.

IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE
SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35
MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS.
THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED THROUGH TONIGHT ACROSS SOUTHEAST PORTIONS OF ALABAMA.

In the hours before

Local storm report, Nov 28, 3:24 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TORNADO          HUEYTOWN                33.44N 87.00W
11/28/2005                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWERS LINES DOWN, MASTERS RD. CORRECTED

&&

MBAER
Local storm report, Nov 28, 3:50 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 SW MONTEVALLO         33.06N 86.91W
11/28/2005  0.75 INCH        BIBB               AL   AMATEUR RADIO

&&

MBAER
Local storm report, Nov 28, 5:59 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          10 N SELMA              32.56N 87.03W
11/28/2005                   DALLAS             AL   AMATEUR RADIO

            ROOF DAMAGE - CNTY RD 37 AND 222

&&

MBAER
Local storm report, Nov 28, 6:02 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          10 N SELMA              32.56N 87.03W
11/28/2005                   DALLAS             AL   AMATEUR RADIO

            ROOF DAMAGE - CNTY RD 37 AND 222...LIKELY DELAYED RPT

&&

MBAER
Local storm report, Nov 28, 6:05 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TORNADO          N ONEONTA               33.95N 86.47W
11/28/2005                   BLOUNT             AL   EMERGENCY MNGR

            ROOF DAMAGE - 5940 CNTY RD 36 IN SUSAN MOORE
            COMMUNITY...LIKELY DELAYED RPT...COR. FOR LOCATION

&&

MBAER
Special weather statement, Nov 28, 6:24 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CST MON NOV 28 2005

ALZ040-041-290100-
AUTAUGA-DALLAS-
624 PM CST MON NOV 28 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND AUTAUGA
COUNTIES UNTIL 700 PM CST...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF SELMA...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER...SELMA...JONES
AND BILLINGSLEY THROUGH 700 PM CST.

THE PRIMARY THREAT FROM THIS STORM IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS STRONG GUSTY WINDS. THESE WINDS
CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS
SUCH AS LAWN FURNITURE AND TRASH CANS.

The radar

The Birmingham radar (KBMX), 82 km away, was scanning. The volume nearest the first event began at 00:41 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Autauga

When
November 28, 6:41 PM CST to 6:51 PM CST
Where
Autauga County, 3 mi W of Autaugaville
Rating
F0
Path length
5.4 mi
Path width
150 yd
Property damage
$34,000
Reported by
NWS STORM SURVEY
Coordinates
32.433, -86.717

National Weather Service meteorologists surveyed the damage that affected the Whitewater Community and areas near Autaugaville. It has been determined that the damage was the result of a tornado. The tornado has been rated an F0 on the Fujita Damage Intensity Scale. The tornado first touched down approximately 3.2 miles west of Autaugaville near the intersection of County Road 45 and County Road 78. The tornado tracked in a northeastward direction and crossed State Highway 14, County Road 19, and County Road 165. The tornado lifted just east of the Whitewater Community, north of County Road 165. The tornado damage path was approximately 5.4 miles long and 150 yards wide at its widest point. The tornado was on the ground from approximately 641 PM CST to 651 PM CST. Along the damage path, numerous large trees were snapped off and uprooted. A garage attached to a mobile home was blown away. At another location, vinyl siding was blown off a house and a fence was blown down. One shed was totally destroyed. Some tin was peeled off a steel building.Begin: 32.4378/86.7092 End: 32.4700/86.6244

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481894.